Alert archive / Iowa / Wind Chill Advisories in 2008

Wind Chill Advisory 5, NWS Quad Cities, IA

February 9, 200821 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind chill advisory at Feb 9, 2008, 3:46 AM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Feb 10, 2008, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2008, 3:46 AM CST (09:46 UTC)
In effect from
Feb 10, 2008, 12:00 AM CST
Expired
Feb 10, 2008, 6:00 PM CST
In force
18 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 5:00 PM CST, 10 hours 46 minutes earlier.

Area forecast discussion, Feb 8, 5:00 PM CST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 PM CST FRI FEB 8 2008

.UPDATE...
A QUICK UPDATE SENT TO REMOVE OR GREATLY LOWER POPS FOR LATE
AFTERNOON...AND THIS EVENING. MOST AREAS WILL REMAIN DRY WEST OF THE
FORCING...WHICH IS ALREADY EAST OF THE MISSISSIPPI RIVER.  ALSO
LOWER SNOW AMOUNTS...EXCEPT IN THE FAR EAST WHERE FORCING LINGERS
PAST 02Z.

ERVIN

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE

&&

ERVIN
Hazardous weather outlook, Feb 8, 4:40 AM CST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 AM CST FRI FEB 8 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-091100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
440 AM CST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WEAK DISTURBANCE WILL BRING ANOTHER ROUND OF LIGHT SNOW THIS
AFTERNOON AND EVENING.  A DUSTING OF UP TO NEAR AN INCH OF NEW SNOWFALL
IS POSSIBLE...MAINLY IN ILLINOIS.  ELSEWHERE...MAINLY FLURRIES ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY AFTERNOON INTO SUNDAY MORNING.  A STRONG ARCTIC FRONT WILL
PASS ACROSS THE AREA SATURDAY AFTERNOON.  AS THE FRONT PASSES...
TEMPERATURES WILL FALL SHARPLY SATURDAY AFTERNOON WITH WINDS
INCREASING TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THIS WILL ALLOW
FOR CONSIDERABLE BLOWING AND DRIFTING OF SNOW WITH LOCALIZED NEAR
BLIZZARD CONDITIONS POSSIBLE IN OPEN AND RURAL LOCATIONS. THE VERY
STRONG WIND COMBINED WITH VERY COLD TEMPERATURES BELOW ZERO WILL ALSO
RESULT IN WIND CHILLS OF 20 TO 35 BELOW ZERO LATE SATURDAY EVENING
INTO SUNDAY. WEATHER HEADLINES APPEAR LIKELY FOR EXTREME AND
DANGEROUS COLD WITH THIS STORM SYSTEM.

MONDAY INTO TUESDAY...ANOTHER WINTER STORM SYSTEM WILL AFFECT THE
REGION.  CURRENT INDICATIONS SUGGESTS THAT LIGHT TO POSSIBLY MODERATE
ACCUMULATIONS OF SNOW WILL BE POSSIBLE. HOWEVER...IT REMAINS TOO
UNCLEAR TO PROVIDE SPECIFIC SNOW AMOUNTS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

SHEETS/NICHOLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:46 AM CSTWind Chill WarningDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 3 more32 hr
Feb 9, 5:50 PM CSTBlowing Snow AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 5 more6 hr

Nearby

Wind Chill Advisories in Iowa, 2008Wind Chill Advisories in Illinois, 2008Wind Chill Advisories in Missouri, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.